MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE® DUALMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W.L. GORE & ASSOCIATES GORE® DUALMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1DLM201
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Information (3190); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The initial reporter's complete address is (b)(6).It should be noted that the gore® dualmesh® biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿.
 
Event or Problem Description
It was reported to gore that the patient underwent open ventral hernia repair on (b)(6) 2001 whereby a gore® dualmesh® biomaterial was implanted.The complaint alleges that on an unknown date, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: mesh removed requiring an additional surgery.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
Updated results code.Conclusion code remains unchanged.
 
Additional Manufacturer Narrative
Please note corrections to e2 and e3.
 
Additional Manufacturer Narrative
D4: added lot #, catalog #, expiration date, di # d4: updated brand name g5: updated combo product field, added pma/510k # h4: added device manufacture date b7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: on (b)(6) 2001: (b)(6) hospital.(b)(6).Operative report.Preoperative diagnosis: umbilical hernia.Postoperative diagnosis: ventral incisional hernia.Procedure: ventral hernia repair with mesh.Anesthesia: general endotracheal.Indication for procedure: the patient is a 31-year-old male, status-post exploration from a gunshot wound in the past who now presents with a hernia around his umbilicus.This was initially thought to be an umbilical hernia.Because it was growing in size and causing him some mild discomfort, it was assessed to have need of repair.The patient understood and agreed to proceed with the procedure understanding that other hernias might be found during the operation.Procedure description: ¿the patient was brought to the operating room and placed in a supine position.His abdomen was prepped and draped in the usual sterile fashion.An incision was made around his umbilicus through the previous midline incision.A 2 cm defect in the fascia was found on opening it up and the hernia sac was removed and the peritoneal cavity was entered.On further exploration along the midline incision, there were several other incisional hernias that could be felt in the fascia and it was felt that these should all be corrected at the same time.The incision was extended superiorly toward the xiphoid process and the scar was removed from the skin.Once the fascia was opened so that all of the hernias were incorporated in on incision, repair was done with gore-tex mesh.The mesh was cut to size and it was a two-sided mesh.Using a gore-tex suture, the gore-tex mesh was sewn into place on the fascia itself.Several sutures were used in the process and these were all tied down securing the mesh in place.Irrigation was then used and hemostasis was achieved.The umbilicus was then packed down to the fascia and the skin was closed using staples.Sterile dressings were applied.The patient tolerated the procedure well and there were no complications.All counts were correct at the end of the case.¿ on (b)(6) 2001: (b)(6) hospital.Implant sticker.Gore-tex dualmesh biomaterial.Item #: [illegible].Lot #: [00799604].The records confirm a gore® dualmesh® biomaterial (00799604/[illegible]) was implanted during the procedure.??/??/??: [missing records: records for ¿alleged mesh removal¿ were not provided.] a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore® dualmesh® biomaterial use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated investigation conclusions: d15: cause not established; d17: appropriate code/term not available for ¿withdrawn¿ complaint¿.H6: health effect impact code: f24: insufficient information.H6: medical device component: g04088: membrane.This claim was withdrawn, and the alleged product complaint is no longer being pursued at this time.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.No further investigation is required at this time.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as insufficient information and no findings available and will be closed as withdrawn¿ and ¿cause not established¿.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ there is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.The status of the device is unknown as no record of explant was provided.Review of the manufacturing records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DUALMESH® BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
damon jackson
1500 n. 4th street
9285263030
MDR Report Key9119412
Report Number2017233-2019-00909
Device Sequence Number11290959
Product Code FTL
UDI-Device Identifier00733132601530
UDI-Public00733132601530
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K992189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/25/2006
Device Model Number1DLM201
Device Catalogue Number1MYM07
Device Lot Number00799604
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date09/25/2019
10/17/2019
12/17/2019
05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2001
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age31 YR
Patient SexMale